Hospital ER for Steroid Injections?

Discussion in 'Support' started by Rojo, Feb 24, 2019.

    1. Rojo

      Rojo Member

      Tinnitus Since:
      October 2018
      Cause of Tinnitus:
      Neomycin/Xiflaxin
      My sound tolerance was very low (spending a minute outside three times a day, listening to one song on low volume, etc.) and last week I was then forced to drive hours to a mental hospital, then back and forth to their day hospital all week, sit in noisy rooms with people talking for group for hours, then this week they gave me nortriptyline and lyrica to take.

      My ear pain, tinnitus, aural fullness, and hyperacusis have skyrocketed the past few days. They have become EXCRUCIATING.

      Should I go to a hospital ER? Will they give me steroid injections for my ears? I think oral steroids would be a bad idea for me. But theres no way I feel I can survive letting this additional damage stay. Will steroid injections help me? Should I go?

      Will the steroid injections make me worse with how delicate and damaged my ears seem to be??

      Please help...
       
      • Hug Hug x 1
    2. Plainsman

      Plainsman Member

      Tinnitus Since:
      02/12/2019
      Cause of Tinnitus:
      Unsure, potentially from shooting range
      Rojo, do you have a regular family doc, ENT, or nurse you could reach out to today? I know the “not knowing” is one of the hardest parts. Trying to help you think through the options.
       
    3. Arseny
      Wishful

      Arseny Member

      Tinnitus Since:
      2018
      Cause of Tinnitus:
      Possibly from problems with blood flow
      They don't inject steroids in ER for "sensitive ears".
      The only thing you can do is lie that you were exposed to a gun shot, but again it's unlikely that they will do anything.

      I don't understand why didn't you use earplugs???

      Have you tried Gabapentin?
       
    4. AUTHOR
      AUTHOR
      Rojo

      Rojo Member

      Tinnitus Since:
      October 2018
      Cause of Tinnitus:
      Neomycin/Xiflaxin
      I used earplugs AND earmuffs.

      I've taken one dose of Gabapentin before, spiked my tinnitus with a new hissing tone.

      I'm thinking more that it was ototoxicity from the medications (particularly Lyrica, like Gabapentin it's actually a pretty harsh medication). Steroids are effective for that too aren't they??
       
    5. Arseny
      Wishful

      Arseny Member

      Tinnitus Since:
      2018
      Cause of Tinnitus:
      Possibly from problems with blood flow
      Yes, steroids are effective.

      I recently was exposed to ototoxic antibiotic that caused some hearing loss and after that I got admitted to the hospital where they gave me IV steroids.

      Audiogram got better almost to the previous level. Tinnitus and hyperacusis got better too.

      I was administered steroids about a week after first exposure to antibiotic. I had to use it several times.
       
    6. Arseny
      Wishful

      Arseny Member

      Tinnitus Since:
      2018
      Cause of Tinnitus:
      Possibly from problems with blood flow
      Did you experience both increase in volume and a new tone from Gabapentin?
      Is this new hiss coming out of your head instead of ears?
      Do you get relief from benzos?
      Benzos and Gabapentin work in similar ways.

      I'm thinking of trying Gabapentin now that benzos and alcohol reduce tinnitus the next day.
       
    7. glynis
      Feminine

      glynis Member Benefactor Ambassador Hall of Fame

      Location:
      England,
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      @Rojo,
      Both medications can cause an increase in tinnitus only due to altering the chemicals in your brain and a little time might be needed just to settle down as your brain adjusts.

      Nortriptyline has really helped me and it's sedative side of it gives me hours of sleep most nights.
      I'm positive you will start to see the benefit soon.

      love glynis
       
      • Like Like x 1

Share This Page

Loading...